MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the superficial femoral artery (sfa).A 300cm, 8cm v-18 control wire guidewire was selected to treat peripheral artery disease (pad) in an endovascular therapy (evt).During the procedure, the tip of the guidewire became lodged in a branch.To extract it, the guidewire was pulled, resulting in its removal from the microcatheter.At that point, it was discovered that the tip of the guidewire remained in the sfa, confirming a fracture.A gooseneck snare was used to retrieve the fragment.The procedure was completed with another of the same device and a stent was placed.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the v-18 control wire device was returned to our post market quality assurance laboratory.The distal tip returned fully detached.The device was inspected under magnification, and it was possible to see that the distal tip returned fully detached.Also, it is stretched and peeled.This concludes the product analysis.
 
Event or Problem Description

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24004882
Report Number2124215-2026-01258
Device Sequence Number21183793
Product Code DQX
UDI-Device Identifier08714729070207
UDI-Public(01)08714729070207(17)270624(10)36832139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0036832139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown